MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH FACTOR VIII CHROMOGENIC ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH FACTOR VIII CHROMOGENIC ASSAY
Model Number FACTOR VIII CHROMOGENIC ASSAY
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that she pierced herself in the hand during the preparation of the factor x part of the factor viii chromogenic assay.Per the procedure at the customer's site, the factor x reagent was dissolved by adding water using a syringe with an injection needle, which was pierced through the closed reagent cap.According to the factor viii chromogenic assay instruction for use (ifu), the factor x reagent is a lyophilized preparation containing approximately 2 nmol of bovine f.X, tris-(hydroxymethyl)-aminomethan (tris) buffer at ph 8 and stabilizers.The contents of the vial have to be dissolved with 2.0 ml of distilled or deionized water.However, the cap of the vial is not intended to be pierced through, but rather to be unscrewed and removed.The procedure of piercing through the closed reagent cap is an off-label use.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that she pierced herself in the hand during the preparation of the factor x part of the factor viii chromogenic assay.Per the procedure at the customer site, the factor x reagent has to be dissolved by adding water using a syringe with an injection needle, which has to be pierced through the closed reagent cap.During this procedure, the customer pierced herself in the hand.The customer was wearing protective gloves.The customer went to a medical doctor, but no medical treatment was required.There are no known reports of medical intervention or adverse health consequences due to the customer piercing herself in the hand.

Brand Name
FACTOR VIII CHROMOGENIC ASSAY
Common Device Name
FACTOR VIII CHROMOGENIC ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg d-35041,
GM 
MDR Report Key8600398
Report Number9610806-2019-00049
Device Sequence Number2180881
Product Code GGP
UDI-Device Identifier00842768004032
UDI-Public00842768004032
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K884544
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberFACTOR VIII CHROMOGENIC ASSAY
Device Catalogue Number10445729
Device Lot Number48989
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1